Complete heart block following intentional carbamate ingestion Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • Organophosphates and carbamate compounds are acetylcholinesterase inhibitors used as agricultural insecticides and represent a common cause of cholinergic toxicity. Cardiac manifestations of organophosphate and carbamate toxicity are described primarily from reports of organophosphate exposure and include sinus bradycardia, prolonged PR interval, sinus tachycardia, prolonged corrected QT interval and ventricular arrhythmias. Complete atrioventricular block has rarely been reported with insecticide poisonings. A case of complete heart block following carbamate ingestion is described and the importance of extended cardiac monitoring in these patients is emphasized.

authors

publication date

  • August 2009